Hail, Meade
- When
- May 3, 4:40 PM MST
- Where
- Meade County, Red Owl
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.700, -102.550
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 3, 4:15 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 515 PM MDT SAT MAY 3 2003 HAVE UPDATED ZONES TO INCLUDE SVR THUNDERSTORM WATCH UNTIL 1100 PM MDT FOR MUCH OF WESTERN SOUTH DAKOTA...OTHERWISE NO CHGS. .UNR...NONE.
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-041300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 621 AM MDT SAT MAY 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG DISTURBANCE WILL EJECT INTO THE NORTHERN PLAINS TODAY...CREATING A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTH DAKOTA TODAY. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL REMAIN IN THE REGION THROUGH MONDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON SUNDAY. MONDAY WILL BE COOLER...WITH THE RAIN SHOWERS TAPERING OFF BY LATE AFTERNOON. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
306 PM MDT SAT MAY 03 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 4 SE STURGIS SD .88 INCH HAIL
05/03/03 MEADE REPORTED BY STORM
SPOTTER.
0240 PM 7 E DEADWOOD SD .88 INCH HAIL
05/03/03 LAWRENCE REPORTED AT BOULDER
CANYON COUNTRY CLUB.
0250 PM STURGIS SD .75 INCH HAIL
05/03/03 MEADE
0257 PM TILFORD SD 1.25 INCH HAIL
05/03/03 MEADEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
355 PM MDT SAT MAY 03 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM FT MEADE SD .88 INCH HAIL
05/03/03 MEADE REPORTED BY STORM
SPOTTER.
0335 PM 4 SE STURGIS SD .88 INCH HAIL
05/03/03 MEADE REPORTED BY STORM
SPOTTER.
0350 PM EDGEMONT SD .75 INCH HAIL
05/03/03 FALL RIVER EDGEMONT FIRE DEPARTMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
446 PM MDT SAT MAY 03 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 6 SE PIEDMONT SD .75 INCH HAIL
05/03/03 MEADE REPORTED BY STORM
SPOTTER. HAIL COVERING
THE GROUND.
0425 PM PIEDMONT SD .88 INCH HAIL
05/03/03 MEADE REPORTED BY STORM
SPOTTER.The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360212, 5360213.